Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 74, NWS Corpus Christi, TX

June 4, 2017Goliad County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 4, 2017, 7:46 PM CDT for Goliad County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2017, 7:46 PM CDT (00:46 UTC)
Expired
Jun 4, 2017, 8:30 PM CDT
In force
44 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Goliad County, TX

The radar

The Corpus Christi radar (KCRP), 88 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 8:25 PM CDTTSTM WND GST 60Goliad, TX
Jun 4, 8:25 PM CDTHAIL 1Goliad, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1657 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

862 
WUUS54 KCRP 050046
SVRCRP
TXC175-050130-
/O.NEW.KCRP.SV.W.0074.170605T0046Z-170605T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
746 PM CDT SUN JUN 4 2017

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Central Goliad County in south central Texas...

* Until 830 PM CDT

* At 746 PM CDT, a severe thunderstorm was located near Berclair, or
  13 miles southwest of Goliad, moving northeast at 15 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Goliad, Weesatche and Berclair. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 2865 9724 2847 9755 2849 9756 2850 9755
      2852 9756 2853 9762 2852 9765 2859 9771
      2886 9744
TIME...MOT...LOC 0046Z 229DEG 15KT 2858 9759 

HAIL...1.50IN
WIND...60MPH
 
$$

Heavener
2 follow-up statements
151 
WWUS54 KCRP 050113
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
813 PM CDT SUN JUN 4 2017

TXC175-050130-
/O.CON.KCRP.SV.W.0074.000000T0000Z-170605T0130Z/
Goliad TX-
813 PM CDT SUN JUN 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL GOLIAD COUNTY...

At 812 PM CDT, a severe thunderstorm was located near Goliad, moving 
northeast at 15 mph. Another storm is also entering the warning 
coming in from Bee County which may contain small hail and damaging 
winds. This second storm is northeast of Normanna.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Goliad, Weesatche and Berclair. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2865 9724 2847 9755 2849 9756 2850 9755
      2852 9756 2853 9762 2852 9765 2859 9771
      2886 9744
TIME...MOT...LOC 0112Z 229DEG 15KT 2865 9750 

HAIL...1.50IN
WIND...60MPH
 
$$

Heavener
696 
WWUS54 KCRP 050131
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
831 PM CDT SUN JUN 4 2017

TXC175-050140-
/O.EXP.KCRP.SV.W.0074.000000T0000Z-170605T0130Z/
Goliad TX-
831 PM CDT SUN JUN 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GOLIAD COUNTY HAS
EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire.

LAT...LON 2865 9724 2847 9755 2849 9756 2850 9755
      2852 9756 2853 9762 2852 9765 2859 9771
      2886 9744
TIME...MOT...LOC 0130Z 229DEG 15KT 2870 9744 

$$

Heavener

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:40 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 4, 6:40 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
640 PM CDT Sun Jun 4 2017

.DISCUSSION...

Numerous boundaries across the coastal bend and brush country have
led to scattered convection, some strong to severe. Expect this
convection to gradually weaken over the next couple of hours as
usually occurs with diurnal convection. With very high PWAT air,
most of these storms will produce heavy downpours. Outside of
thunderstorms, expect mainly VFR conditions, though brief MVFR
conditions will be possible. LRD terminal expected to remain dry
with VFR conditions through the period.

&&

.AVIATION...
Convection continues early in the period for all eastern sites.
Expect a dissipating of convection into the late evening and a
lull for a few hours into the night. Thunderstorm chances back
into the forecast Monday morning and afternoon. A mix of

&&

.PREVIOUS DISCUSSION... /Issued 418 PM CDT Sun Jun 4 2017/

SHORT TERM (Tonight through Monday Night)...

You get a boundary, everyone gets a boundary. Boundaries galore
across the region as storms develop along them from the northeast
zones, to offshore and in between. Basically we are targeting the
eastern half of the CWA/MSA for tonight where the best moisture axis
and continued outflow boundary influences will remain. A majority of
the convection is sub-severe and expected to remain that way since
there is very little in the way of shear for more organization and
better updraft/downdraft separation. Some small hail, heavier rain,
and gusts to 50 mph are possible but being pulse convection, they
won't last long.

Another vort max pushes into the region from the northwest as the
mid-level low/trough moves by to our north. Again we favor the
eastern half of the region as PWATs continue to climb towards 2.0",
well above average, with boundaries hanging around. Activity should
begin to wane by late evening tomorrow with most activity over the
open gulf waters.

LONG TERM (Tuesday through Saturday)...

Rain chances will be winding down as the extended period opens as a
longwave pattern change gets underway. Just a small chance for
leftover showers on Tuesday as an upper trough clears the area, then
drier air begins to push into the region. One more weak disturbance
moves through on Wednesday, but by then we should be too dry for
rain.

After that ridging builds into South Texas, bringing dry weather and
gradually warming temperatures the rest of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    73  91  74  91  73  /  40  60  40  30  10
Victoria          72  91  71  91  71  /  40  60  30  30  10
Laredo            74  99  76  97  74  /  10  10  10  10  10
Alice             71  95  73  94  71  /  30  60  20  20  10
Rockport          78  90  76  90  75  /  50  60  40  30  10
Cotulla           73  97  75  95  72  /  20  30  10  10  10
Kingsville        73  94  75  94  72  /  30  60  20  20  10
Navy Corpus       77  91  78  90  76  /  40  50  50  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

PZ/83...AVIATION
Hazardous weather outlook, Jun 4, 5:08 AM CDT, 14 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
508 AM CDT Sun Jun 4 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
508 AM CDT Sun Jun 4 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected today. Severe
weather is not anticipated, however a few storms may become strong
with small hail and gusty winds. Some storms could produce locally
heavy rainfall.

Moderate Risk of Dangerous Rip Currents along the gulf-facing
beaches of South Texas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered to numerous showers and thunderstorms are expected Monday.
Some storms could produce locally heavy rainfall. Isolated to
scattered thunderstorms will remain possible over much of South
Texas Monday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CB/TMT

In the hours before

Local storm report, Jun 4, 6:14 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
614 PM CDT SUN JUN 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             CORPUS CHRISTI          27.75N  97.42W
06/04/2017  M1.75 INCH       NUECES             TX   PUBLIC

            ALAMEDA AND AIRLINE INTERSECTION

&&

EVENT NUMBER CRP1700203

DSV
Local storm report, Jun 4, 6:50 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
650 PM CDT SUN JUN 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HEAVY RAIN       CORPUS CHRISTI          27.75N  97.42W
06/04/2017  M1.49 INCH       NUECES             TX   TRAINED SPOTTER

            MINOR STREET FLOODING

0640 PM     HAIL             CORPUS CHRISTI          27.75N  97.42W
06/04/2017  M0.25 INCH       NUECES             TX   TRAINED SPOTTER

            MINOR STREET FLOODING

&&

EVENT NUMBER CRP1700204
EVENT NUMBER CRP1700205

DSV
Special weather statement, Jun 4, 6:50 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
650 PM CDT SUN JUN 4 2017

TXZ231>233-244-050045-
Live Oak-Bee-Goliad-San Patricio-
650 PM CDT SUN JUN 4 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SAN
PATRICIO...SOUTH CENTRAL GOLIAD...SOUTHEASTERN LIVE OAK AND BEE
COUNTIES...

At 649 PM CDT, strong thunderstorms were clustered near Skidmore
and Beeville. The storms are moving east at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Beeville, Mathis, George West, Skidmore, Mineral, Lagarto, River
Creek Acres, Tynan, Argenta, Papalote, Karon, Mount Lucas, Normanna,
Dinero, Blanconia, Lakeside and Lake Corpus Christi.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2846 9736 2808 9762 2813 9817 2841 9814
      2857 9794
TIME...MOT...LOC 2349Z 180DEG 0KT 2830 9777

TE
Local storm report, Jun 4, 7:16 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
716 PM CDT SUN JUN 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             7 NE GOLIAD             28.75N  97.33W
06/04/2017  M2.75 INCH       GOLIAD             TX   EMERGENCY MNGR

&&

EVENT NUMBER CRP1700206

DSV
Special weather statement, Jun 4, 7:28 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
728 PM CDT SUN JUN 4 2017

TXZ242-243-050115-
Kleberg-Nueces-
728 PM CDT SUN JUN 4 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NUECES AND
NORTHEASTERN KLEBERG COUNTIES...

At 727 PM CDT, a strong thunderstorm was located near Chapman Ranch,
or 13 miles south of Corpus Christi, moving southeast at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Corpus Christi, Waldron Field, Malaquite Beach, Kings Crossing Golf
Course and Chapman Ranch.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2757 9750 2768 9740 2754 9715 2744 9720
      2731 9734
TIME...MOT...LOC 0027Z 310DEG 14KT 2756 9741

TE
Special weather statement, Jun 4, 7:43 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
743 PM CDT SUN JUN 4 2017

TXZ232-233-050115-
Bee-Goliad-
743 PM CDT SUN JUN 4 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GOLIAD AND CENTRAL
BEE COUNTIES...

At 742 PM CDT, a strong thunderstorm was located over Normanna, or 7
miles north of Beeville, moving northeast at 15 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Beeville, Normanna, Pettus, Berclair and Tuleta.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2839 9780 2854 9791 2873 9768 2850 9751
TIME...MOT...LOC 0042Z 236DEG 12KT 2851 9779

Heavener

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:08 PM CDTSevere Thunderstorm WarningCRPKleberg, Nueces22 min
Jun 4, 7:13 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak, San Patricio47 min
Jun 4, 7:28 PM CDTSpecial Weather StatementCRPNueces47 min
Jun 4, 7:43 PM CDTSpecial Weather StatementCRPBee32 min
Jun 4, 7:52 PM CDTTornado WarningCRPBee, Goliad38 min
Jun 4, 8:06 PM CDTSpecial Weather StatementCRPBee, Live Oak54 min
Jun 4, 8:26 PM CDTSevere Thunderstorm WarningCRPBee, San Patricio49 min
Jun 4, 8:55 PM CDTSpecial Weather StatementCRPKleberg65 min
Jun 4, 9:02 PM CDTSpecial Marine WarningCRP58 min
Jun 4, 9:05 PM CDTSpecial Weather StatementCRPAransas, Refugio40 min
Jun 4, 9:12 PM CDTSevere Thunderstorm WarningCRPAransas, San Patricio33 min
Jun 4, 9:15 PM CDTSpecial Marine WarningCRP60 min
Jun 4, 9:26 PM CDTSevere Thunderstorm WarningCRPAransas, Calhoun, Refugio64 min
Jun 4, 9:41 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg49 min
Jun 4, 9:45 PM CDTSpecial Weather StatementCRPJim Wells45 min
Jun 4, 9:50 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells40 min
Jun 4, 9:52 PM CDTSevere Thunderstorm WarningCRPAransas, San Patricio38 min
Jun 4, 10:02 PM CDTSpecial Marine WarningCRP58 min
Jun 4, 10:36 PM CDTSpecial Weather StatementCRPBrooks24 min
Jun 4, 10:55 PM CDTSpecial Marine WarningCRP65 min
Jun 5, 2:18 AM CDTSpecial Weather StatementCRPLa Salle27 min
Jun 5, 4:50 AM CDTSpecial Weather StatementCRPMcMullen40 min
Jun 5, 5:25 AM CDTSpecial Weather StatementCRPDuval50 min
Jun 5, 6:11 AM CDTSpecial Weather StatementCRPDuval34 min
Jun 5, 6:39 AM CDTSpecial Weather StatementCRPBrooks36 min
Jun 5, 6:59 AM CDTSpecial Weather StatementCRPCalhoun31 min
Jun 5, 11:53 AM CDTSpecial Marine WarningCRP82 min
Jun 5, 1:18 PM CDTSpecial Weather StatementCRPJim Wells27 min
Jun 5, 1:47 PM CDTSpecial Weather StatementCRPJim Wells43 min
Jun 5, 2:10 PM CDTSpecial Weather StatementCRPDuval35 min
Jun 5, 2:24 PM CDTSpecial Weather StatementCRPKleberg36 min
Jun 5, 2:30 PM CDTSpecial Weather StatementCRPKleberg30 min
Jun 5, 2:34 PM CDTSevere Thunderstorm WarningCRPNueces41 min
Jun 5, 2:58 PM CDTSpecial Weather StatementCRPDuval62 min
Jun 5, 3:01 PM CDTSpecial Weather StatementCRPJim Wells44 min
Jun 5, 3:04 PM CDTSevere Thunderstorm WarningCRPKleberg, Nueces41 min
Jun 5, 3:25 PM CDTSpecial Marine WarningCRP65 min
Jun 5, 3:39 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg40 min
Jun 5, 3:45 PM CDTAreal Flood AdvisoryCRPNueces2 hr
Jun 5, 3:45 PM CDTSevere Thunderstorm WarningCRPDuval, Webb45 min
Jun 5, 4:18 PM CDTSpecial Weather StatementCRPNueces42 min
Jun 5, 4:29 PM CDTSpecial Weather StatementCRPDuval61 min
Jun 5, 4:48 PM CDTSevere Thunderstorm WarningCRPDuval, Webb42 min
Jun 5, 5:30 PM CDTSpecial Weather StatementCRPJim Hogg60 min
Jun 5, 5:54 PM CDTSpecial Weather StatementCRPAransas51 min
Jun 5, 6:24 PM CDTSpecial Weather StatementCRPJim Wells36 min
Jun 5, 6:28 PM CDTSpecial Weather StatementCRPRefugio62 min
Jun 5, 6:40 PM CDTSevere Thunderstorm WarningCRPGoliad, Refugio50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.